I am so sorry you have been exposed to so many health issues caused by DES drugs your mom took, to prevent a miscarriage!
I have heard about the harmful effects of this drug and although I didn't believe that it could also cause breast cancer,I do have strong doubts now since you mention that you are the only one in your family who have been exposed to this drug and the only one who unfortunately have had all these illnesses including breast cancer.
I sure hope that you are doing well now and that cancer is a thing of the past.
I want to thank you for sharing your story and alerting women about this potentially harmful drug.
Wishing you NED ( No evidence of disease) for a very long time to come... :)
All the best...
In 2010 I posted, in the old thread you have referenced, the latest information I could find, including a link to the CDC Website's then-current information on the subject.
Almost a year later, a new research report, based on a 20-year-long study was released. I was unable to find that old thread, so I did not update the information I had posted earlier. I am glad to have the opportunity to do that now:
"A 20-year study, published October 2011 in the New England Journal of Medicine, lists 12 known health conditions with direct links to DES exposure. Eight of these are fertility-related, ranging from ectopic pregnancy, to infertility, to miscarriage. Of the remaining four, two are cancers: clear cell adenocarcinoma, a rare vaginal cancer; and breast cancer.
According to the study, breast cancer risk for DES Daughters over the age of 40 is nearly double that of the general population. This means that while all DES daughters are subject to the same “1 in 8 lifetime risk” other women worry about, an additional 1 in 50 will develop breast cancer as a result of their DES exposure."
Lawsuits have been filed on behalf of DES daughters around the country who have developed BC at a young age as adults. One lawsuit, currently in trial in Boston, is being featured in the news at this time.
Thanks for your valuable contribution to the forum!